Click here to load reader

Syndrome de Lyell iris Approche diagnostique Syndrome de Lyelle approche diagnostique.pdf toxic epidermal necrolysis (TEN) are variants within a continuous spectrum of adverse drug

  • View
    0

  • Download
    0

Embed Size (px)

Text of Syndrome de Lyell iris Approche diagnostique Syndrome de Lyelle approche diagnostique.pdf toxic...

  • Syndrome de Lyell Approche diagnostique

    Veronique del Marmol

    Alexandre Chamoun

    Service de Dermatologie Hôpital Erasme

    Serge Jennes

    Hôpital Militaire se mi

    na ire

    s i ris

  • Rash benign

    se mi

    na ire

    s i ris

  • Benign versus severe

    Pustulose exanthematique Aigue et généralisée AGEP DRESS

    se mi

    na ire

    s i ris

  • Benign versus severe ?

    se mi

    na ire

    s i ris

  • Versus severe rash

    se mi

    na ire

    s i ris

  • Drug induced Rash

    • The skin is one of the most common targets for adverse drug reactions

    • To determine the cause of the eruption, a logical approach based on clinical characteristics, chronologic factors and a literature search is required

    • Exanthematous eruptions and urticaria are the two most common forms of cutaneous drug reactions

    se mi

    na ire

    s i ris

  • Viral versus Drug induced exantheme

    • Viral infection is the most important differential diagnosis.

    • Drugs were responsible for 25% of the exanthems (more commonly in adults) of which antibiotics and NSAIDs were most frequently implicated.

    • It is useful in differentiating exanthematic drug eruptions from viral exanthems to remember that viral rashes tend to start on the face and acral sites with subsequent progression to involve the trunk, and are more often accompanied by fever, sore throat, gastrointestinal symptoms, conjunctivitis, cough and insomnia .

    • Pruritus is typically associated with drug causes in adults.

    se mi

    na ire

    s i ris

  • Viral exanthemes

    se mi

    na ire

    s i ris

  • Clinical characteristics

    • Type of primary lesion (e.g. urticaria, erythematous papule, pustule, purpuric papule, vesicle or bulla)

    • Distribution and number of lesions

    • Mucous membrane involvement, facial edema

    • Associated signs and symptoms: fever, pruritus, lymph node enlargement, visceral involvement

    se mi

    na ire

    s i ris

  • Chronological factors

    • Document all drugs to which the patient has been exposed and the dates of administration

    • Date of eruption

    • Time interval between drug introduction (or reintroduction) and skin eruption

    • Response to removal of the suspected agent

    • Consider excipients (e.g. soybean oil)

    se mi

    na ire

    s i ris

  • Benign drug eruption

    • The latency from drug initiation to onset of rash ranges from 5 to 21 days, but typically occurs at 7–10 days.

    • A drug‐induced exanthem may be accompanied by pruritus.

    • The clinical features are variable; lesions may be scarlatiniform, rubelliform or morbilliform, or may consist of a profuse eruption of small pink papules showing no close resemblance to any infective exanthem . There is a broad spectrum of phenotypes encountered in cutaneous adverse reactions and many can mimic other inflammatory rashes.

    • Rarely, drug hypersensitivity dermatoses can be life threatening and involve internal organs; however, most eruptions are mild, affect the skin only and are self‐limiting on drug withdrawal. These disorders can be considered as the benign cutaneous adverse reactionsse

    mi na

    ire s i

    ris

  • Alerting Clinical features

    Clinical features that can alert the clinician to the possibility of a more severe drug-induced eruption include

    • edema of the face or a marked peripheral blood hypereosinophilia (suggestive of DRESS [DIHS])

    • mucous membrane lesions or painful or dusky skin, which may announce TEN or SJS

    se mi

    na ire

    s i ris

  • Severe drug reaction

    Drug reactions including

    • acute generalized exanthematous pustulosis (AGEP),

    • Stevens–Johnson syndrome (SJS),

    • toxic epidermal necrolysis (TEN) and

    • drug reaction with eosinophilia and systemic symptoms (DRESS)

    Are severe cutaneous adverse reactions to drugs acknowledged to be dominantly T‐cell mediatedse

    mi na

    ire s i

    ris

  • Immunologically Mediated Drug Reactions

    • IgE-dependent drug reactions (formerly type I, Gell–Coombs classification): urticaria, angioedema and anaphylaxis.

    • Cytotoxic drug-induced reactions (antibody against a fixed antigen; formerly type II): petechiae secondary to drug-induced thrombocytopenia.

    • Immune complex-dependent drug reactions (formerly type III): vasculitis, serum sickness and certain types of urticaria.

    • Possible delayed-type, cell-mediated drug reactions (formerly type IV; sometimes not well defined) exanthematous, fixed and lichenoid drug eruptions, as well as Stevens–Johnson syndrome (SJS) and TEN.se

    mi na

    ire s i

    ris

  • Forms of type 4 hypersensitivity reaction: mechanisms and clinical correlations

    Adapted from Pichler , 2007 Rook textbook of dermatology , 9th edition, 2016

    se mi

    na ire

    s i ris

  • Drug reaction

    • Immunologically Mediated Drug Reactions

    • Non-immunologic Mechanisms • Overdose

    • Pharmacological effects

    • Cumulative toxicity

    • Delayed toxicity

    • Drug-drug interctaction

    • Alteration in metabolism

    • Exacerbation of disease

    • Idiosyncratic with Possible Immunologic Mediation

    se mi

    na ire

    s i ris

  • Idiosyncratic with Possible Immunologic Mediation

    Idiosyncratic drug eruptions represent reactions that are unpredictable and cannot be explained on the basis of the pharmacologic properties of the drug.

    • Reactive metabolites of drugs can bind covalently to proteins, and the altered protein, considered as foreign, then induces an immune response.

    • However, the way in which a drug is metabolized into a reactive species (or fails to be metabolized) differs in nature and amount depending upon the patient’s specific metabolic pathways. These variations are genetically influenced se

    mi na

    ire s i

    ris

  • Idiosyncratic with Possible Immunologic Mediation

    • Examples would be the increased incidences of the procainamide- induced systemic lupus syndrome and sulfonamide-induced TEN in slow acetylators as opposed to rapid acetylators.

    • In addition, certain HLA alleles increase the risk of adverse drug reactions, e.g. the association of HLA-B*5701 with hypersensitivity reactions to abacavir and HLA–B*1502 with SJS/TEN in Han Chinese.

    The pathophysiology of drug-induced skin reactions such as exanthematous drug eruptions, DRESS (DIHS), acute generalized exanthematous pustulosis (AGEP) and TEN, as well as the increased susceptibility of HIV-infected patients, may be partially explained by an interplay between immune mechanisms and genetic predisposition. se

    mi na

    ire s i

    ris

  • HLA and drug reactions

    The association of drug‐induced adverse reactions with particular HLA alleles is increasingly well recognized

    se mi

    na ire

    s i ris

  • Erythema Multiform vs SJS-TEN

    It has now become clear that Stevens-Johnson syndrome (SJS) and toxic epidermal necrolysis (TEN) are variants within a continuous spectrum of adverse drug reactions,

    Whereas erythema multiforme (EM) is a distinct disorder with different clinical signs and precipitating factors, e.g. herpes simplex virus (HSV) infections. Therefore, EM will be discussed separately from SJS and TEN.

    se mi

    na ire

    s i ris

  • Erythema Multiform-

    The characteristic elementary skin lesion of EM is the typical target lesion.

    • The latter measures

  • Erythema Multiform- Minor and Major

    • Erythema multiforme minor: typical and/or occasionally atypical papular target lesions with little or no mucosal involvement and no systemic symptoms

    • Erythema multiforme major: typical and/or occasionally atypical papular target lesions with severe mucosal involvement and systemic features

    • A preceding HSV infection is the most common precipitating factor; occasionally, there are other preceding infections or, rarely, drug exposure

    • Diagnosis of erythema multiforme requires clinicopathologic correlation and is not based solely on histologic findings

    • Erythema multiforme does not carry the risk of progressing to toxic epidermal necrolysisse

    mi na

    ire s i

    ris

  • se mi

    na ire

    s i ris

  • Erythema multiform-Infection

    se mi

    na ire

    s i ris

  • Erythema multiform – drugs and others

    se mi

    na ire

    s i ris

  • Erythema Multiform- SJS-TEN

    Differentiation of SJS from erythema multiforme major (EMM) is difficult:

    • In both EMM and SJS, there is mucous membrane involvement and cutaneous blistering with epidermal detachment of less than 10% body surface area (BSA).

    • However, in EMM the lesions consist of typical targets or raised atypical targets, predo